1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Comedown - Looking for some advice on weaning myself off heroin.

Discussion in 'Heroin' started by Madtutter, Jul 22, 2011.

  1. Madtutter

    Madtutter Newbie

    Reputation Points:
    0
    Joined:
    May 28, 2011
    Messages:
    3
    37 y/o Male from U.S.A.
    Hello! This is my first post so I apologies up front if I am doing anything wrong. my friend SWIM simply needs some serious advice and I figured this site would put me in touch with people who may know how to answer swims question.

    First off let me explain that swim has been experimenting with heroin off and on now for about six months. swim has not however done it every day in that time. It started off swim would snort a bag or two on the weekends and would go a week or two in-between. In the last two months or so swim has digressed to IV'ing it in small doses. Swim could never afford to keep a steady habit up so swim would buy 10 bags and do them in two days then suffer through a two or three days of minor withdraw symptoms before getting more. Last night swim bought 10 bags and he only has two bags left as of now but swim realizes that he is going down a path he does not want to go down and wants to stop. Swims question is if he spaces out the two bags he has left, say he does half of a bag when the withdraws get to the point where his legs are kicking and he can't sleep.. Can swim do half a bag to remedy the withdraw symptoms and wait until the symptoms come back before doing the other half a bag and continue doing that till the withdraw symptoms are a lot more minor and easier to handle so swim can quit for good? Is this possible? I think swim has been doing this drug for such a short time and so infrequently that he may still have a chance to get out from under it and he really really realllllly wants to stop as the path he sees himself going down scares the hell out of him and he does not want that for himself. Is this possible? Swim is just so scared of the withdraw and does not have the money to see a doctor to get on a program. Swim has quit smoking cigarettes on his own willpower so swim thinks he is strong enough to keep to this plan.

    Please any and all advice is appreciated!
     
  2. jon-q

    jon-q Gold Member

    Reputation Points:
    2,270
    Joined:
    Aug 13, 2008
    Messages:
    1,110
    Male from U.K.
    In theory tapering (Reducing) the amount of Heroin used prior to stopping will alleviate some of the withdrawal symptoms felt, however doing this is difficult and it takes a great deal of will power to accomplish (which you seem to have). Even if you do manage to reduce your usage down to half a bag a day, you are still going to go through some kind of withdrawals, which for you will still feel pretty unpleasant.

    If you go ahead with this plan, stick to it, do it over 1-2 days and don’t persuade yourself to keep using this reduced amount for any length of time.

    The best thing you have going for yourself right now is wanting to stop using; the next best thing is that you’ve only been using for a couple of months, continuing to use as of today/tomorrow will undoubtedly make any future withdrawals more unpleasant.

    I hope you are successful in your attempt, it can be done. Good luck.

    .
     
  3. Entheogen

    Entheogen Silver Member

    Reputation Points:
    28
    Joined:
    Jun 29, 2011
    Messages:
    43
    32 y/o Male from U.S.A.
    Like jon-q said this will be extremely hard to do without a doctors help, although anything can be done if you really want to do it. Quitting heroin will require a major lifestyle change. There of course is the physical addiction and then the psychological addiction which I'm sure you're aware of. I used opiates as a crutch to make it through the day, although I was never on heroin, I got hooked when I went through Cancer and got prescribed quite a bit of strong pain pills regularly. Having a good support system is crucial. I cannot stress this enough! There are times still when I'm tempted to use and I'm on Suboxone to help deter any cravings. I commend you for your effort. NA meetings seem to do a lot of good for a lot of people, although I don't think they will make or break your recovery. When it's day 3-4 and your lying in bed going through hell, it's hard not to pick up the phone and get a quick fix. There are programs out there run by the state depending on which state you live in that aren't too bad on your wallet, for instance the methadone program around my area is 10.00/day.

    Going CT is hard and some people will tell you that by going on a program like Methadone or Suboxone is just replacing one drug for another. They are right in a sense, but Methadone programs and Suboxone programs are a lot safer than the other alternative which could lead to death.

    If you have the willpower I suppose it can be done, but again finding a support system and identifying the underlying psychological issues of why you used in the first place and fixing those issues is what's crucial.

    I wish you the best of luck on your Journey towards Recovery!

    Entheogen added 4 Minutes and 33 Seconds later...

    Maybe jon-q didn't directly mention that doing it without a doctors help would be tough, I just read into it wrong. In any case going through it without medical support will be very challenging, but it can and has been done before!
     
    Last edited: Jul 22, 2011
  4. Madtutter

    Madtutter Newbie

    Reputation Points:
    0
    Joined:
    May 28, 2011
    Messages:
    3
    37 y/o Male from U.S.A.
    Thank you very much for your responses. I was actually expecting something less supportive and caring but you guys really seem to want to give good advice and genuinely care if I make it through. I appreciate that very much! Thank you and I will keep you posted with the details of my attempt to stop this awful drug. God help me! haha
     
  5. jon-q

    jon-q Gold Member

    Reputation Points:
    2,270
    Joined:
    Aug 13, 2008
    Messages:
    1,110
    Male from U.K.
    ^^^^

    Of course we are supportive and yes we do genuinely care about you. :)

    Please do keep us updated, so many peeps don’t bother to report back, and being concerned types, we do get kind of concerned about your well being.

    I’m sure you will be reporting good news, but even if it’s bad, file that report!

    Who knows, soon you may be starting a thread in the recovery forum, now that would indeed be good news. :vibes:

    Good thoughts…

    Q


    .
     
  6. ingear

    ingear Silver Member

    Reputation Points:
    51
    Joined:
    Feb 17, 2009
    Messages:
    25
    Male from The Netherlands
    p { margin-bottom: 0.21cm; } English is not my native language, I try my best.


    My dog told me ones:
    A quick lesson to all relatively newbies in the opiate/opioid game.
    When quiting still seems an option to be taken without medical assistances then remember this:
    Half dosage drop does not mean the mountain to climb is suddenly half its hight it does not work that way.


    The mountain to climb to come of clean at the other side would still be very high (how strange a word in this setting!) and steep even when one has a 90% drop of normal intake of an opiate/opioid substance.
    Most likely a 90% drop means a merely measly flatted top of your mountain still a nasty hike to pass over.
    This is not meant to make you feel bad in your attempt to come down and off, its a fact most often not mentioned at the start of ones career.


    By now you most likely know in the early stage of ones career as a opiate/opioid consumer that it has its luring and deceitful tricks making you believe your the boss who decides how much and when you will take a dosage, well this a trick at the other end of the deal when quiting for real comes out to play with your strength and determination.


    I am sorry but I cant make this a better deal for you as for anyone else out there learn and listen, that means that no one should figure it out all by ones self, no matter if one decides to use or to quit.


    All the best at your attempt, my dog has climb these mountains many times as so many of us.
     
  7. Madtutter

    Madtutter Newbie

    Reputation Points:
    0
    Joined:
    May 28, 2011
    Messages:
    3
    37 y/o Male from U.S.A.
    Thanks guys. I actually have a friend who I would say isn't the best of influences. He talked swim into getting some more H the other night. Swim felt really bad about that and ended up trading the remaining bags for subs. Swim has not had any opiates and has only taken two quarters of an 8mg sub a day. I plan on tapering that off to nothing within 3 days. I have felt no ill effects so far and tomorrow will be 3 days free of opiates.. Wish me luck! Its definitely nice to have someone that understands what im going through. Thank you all so much!
     
Tags: